Alert archive / Oklahoma / Flash Flood Warnings in 2017
Flash Flood Warning 96, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 25, 2017, 8:59 AM CDT for Greer County, Harmon County, Jackson County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2017, 8:59 AM CDT (13:59 UTC)
- Expired
- Aug 25, 2017, 1:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greer County, OK, Harmon County, OK, Jackson County, OK
The radar
The Altus AFB radar (KFDR), 95 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 2.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
809
WGUS54 KOUN 251359
FFWOUN
OKC055-057-065-251800-
/O.NEW.KOUN.FF.W.0096.170825T1359Z-170825T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
859 AM CDT FRI AUG 25 2017
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Northwestern Jackson County in southwestern Oklahoma...
Greer County in southwestern Oklahoma...
Harmon County in southwestern Oklahoma...
* Until 100 PM CDT
* At 854 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is occurring or
is imminent. At least 5 inches of rain have fallen over the past
six hours between McKnight, Vinson, Willow and Mangum. Hollis has
not received as much rain, however, additional showers and storms
are developing over western north Texas and are moving northward.
Another two inches of rain is likely, maybe more.
* Some locations that will experience flooding include...
Mangum, Hollis, Gould, Vinson, Madge, Hester, McKnight and McQueen.
LAT...LON 3499 10000 3503 9987 3503 9979 3506 9978
3511 9964 3479 9937 3469 9943 3463 10000
$$
SIX1 follow-up statement
614
WGUS74 KOUN 251526
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
1026 AM CDT FRI AUG 25 2017
OKC055-057-065-251800-
/O.CON.KOUN.FF.W.0096.000000T0000Z-170825T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson OK-Greer OK-Harmon OK-
1026 AM CDT FRI AUG 25 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR
NORTHWESTERN JACKSON...GREER AND HARMON COUNTIES...
At 1021 AM CDT, local law enforcement and emergency management
reported flash flooding across portions of greer and Harmon
counties, where as much as 7 inches of rain occurred this morning.
The rain has ended over most of the warning area but areas of
flooding will continue well into the afternoon and possibly tonight.
Do not cross areas where it appears water is covering the road. The
road could be washed out.
Some locations that will experience flooding include...
Mangum, Hollis, Gould, Vinson, Madge, Hester, McKnight and McQueen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3499 10000 3503 9987 3503 9979 3506 9978
3511 9964 3479 9937 3469 9943 3463 10000
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 5:44 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 25, 5:44 AM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Norman OK 544 AM CDT Fri Aug 25 2017 .DISCUSSION... && .AVIATION... MVFR ceilings are expected over much of southwest and central Oklahoma today with an area of rain and thunderstorms drifting slowly north and northeast from southwest Oklahoma. Winds will remain light southeast. Ceilings are expected to lift above MVFR later in the afternoon or evening. && .PREV DISCUSSION... /issued 329 AM CDT Fri Aug 25 2017/ DISCUSSION... Scattered showers and thunderstorms are expected to persist through the day, and especially the morning, over southwest and into central Oklahoma. The very moist upslope flow is expected to continue into the evening before weaker south winds and slightly upper ridging take over. The very humid atmosphere persist through Sunday when a front is expected to drift into Oklahoma overnight and into Monday morning. Enhanced rain chances come then, particularly over northern Oklahoma. The lingering front will provide a focus during the day Monday over central and southern Oklahoma. Modestly drier air will follow Tuesday with a continued weak flow between the tropical system to the south, the upper ridge to the west, and the westerlies to the north and east. By mid-week, a chance for rain moves northward into southeast Oklahoma with the exiting tropical system over eastern Texas, although this will need to be watched for possible further influence if the track of the low is farther north. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 82 67 86 68 / 40 20 20 0 Hobart OK 80 68 86 67 / 60 40 30 10 Wichita Falls TX 83 70 88 69 / 60 30 20 10 Gage OK 80 66 86 65 / 30 20 10 0 Ponca City OK 84 65 87 67 / 0 10 10 0 Durant OK 84 70 86 69 / 30 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/09/09
Hazardous weather outlook, Aug 24, 10:50 PM CDT, 10 hours 9 minutes before
Hazardous Weather Outlook...updated National Weather Service Norman OK 1050 PM CDT Thu Aug 24 2017 OKZ004>048-050>052-TXZ083>090-251030- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1050 PM CDT Thu Aug 24 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Scattered showers and thundstorms are expected to develop overnight across southwest Oklahoma and western north Texas. No oganized severe weather is expected, although some localized flooding may occur. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorm chances will increase Friday over western north Texas and portions of southwestern Oklahoma. A few strong storms could produce small hail and gusty winds. Localized heavy rainfall will also be possible. At least low chances of thunderstorms will continue Saturday for most of Oklahoma and Texas. Thunderstorm chances will continue Sunday, mainly along and north of Interstate 40. Organized severe weather is not expected but localized heavy rainfall and gusty winds will remain possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:01 AM CDT | Areal Flood Advisory | OUN | Greer, Kiowa | 119 min |
| Aug 25, 4:07 AM CDT | Areal Flood Advisory | OUN | Kiowa, Washita | 3 hr |
| Aug 25, 4:23 AM CDT | Flash Flood Warning | OUN | Greer | 6 hr |
| Aug 25, 5:00 AM CDT | Flash Flood Warning | OUN | Kiowa, Washita | 3 hr |
| Aug 25, 5:07 AM CDT | Areal Flood Advisory | OUN | Kiowa | 113 min |
| Aug 25, 6:03 AM CDT | Areal Flood Advisory | OUN | Roger Mills | 3 hr |
| Aug 25, 6:27 AM CDT | Flash Flood Warning | OUN | Greer, Harmon | 3 hr |
| Aug 25, 6:46 AM CDT | Areal Flood Advisory | OUN | Ellis, Roger Mills | 3 hr |
| Aug 25, 7:22 AM CDT | Flash Flood Warning | OUN | Beckham, Greer, Kiowa, Washita | 3 hr |
| Aug 25, 7:48 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton | 117 min |
| Aug 25, 8:49 AM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
| Aug 25, 9:12 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Kiowa | 4 hr |
| Aug 25, 9:45 AM CDT | Flash Flood Warning | OUN | Beckham, Greer, Jackson, Kiowa, Washita | 4 hr |
| Aug 25, 9:48 AM CDT | Areal Flood Advisory | OUN | Caddo | 117 min |
| Aug 25, 11:26 AM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Aug 25, 11:45 AM CDT | Areal Flood Warning | OUN | Canadian, Oklahoma | 4 hr |
| Aug 25, 12:32 PM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 3 hr |
| Aug 25, 1:02 PM CDT | Areal Flood Warning | OUN | Beckham, Caddo, Comanche, Cotton, Custer, Greer and 4 more | 12 hr |
| Aug 25, 1:11 PM CDT | Areal Flood Advisory | OUN | Logan, Oklahoma | 3 hr |
| Aug 25, 1:39 PM CDT | Areal Flood Advisory | OUN | Tillman | 3 hr |
| Aug 25, 3:45 PM CDT | Areal Flood Warning | OUN | Canadian, Oklahoma | 4 hr |
| Aug 25, 5:12 PM CDT | River Flood Warning | OUN | Greer, Jackson | 10 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.